Breast Cancer Community
Doctor wrote scrpit for Tomaxafin...not sure
About This Community:

This patient support community is for discussions relating to breast cancer, biopsy, genetics, chemotherapy, hormone therapy, lumps, lumpectomy, lymph node dissection, lymphedema, mammograms, mastectomy, radiation therapy, reconstruction, and self exams.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Doctor wrote scrpit for Tomaxafin...not sure

My sister is undergoing a bilateral mastectomy right now.  She was diagnosed a month ago with stage 1 and HER2+ so she opted for the surgery plus chemo...My doctor suggested I take tomaxafin becuase of our family health histroy and other risk factors such as being Jewish, under 45 year old and, a few other things. Not sure what to do.  Any advice is greatly appreiated!!
3 Comments
Blank
25201_tn?1255584436
With no disrespect toward your Sister's Physician I believe I would get a second opinion and then perhaps go through some genetic testing regarding your chances of developing Breast Cancer. You might also read the many side effects of Tamoxifen and consider those also. We must always weigh the pros and cons especially when we have not been diagnosed with any condition. Our best to your Sister for a successful and uneventful surgery and recovery.  Regards ...
Blank
Avatar_n_tn
Thank you for your reply!  My doctor is going to have me come in for additional genetic testing.  I have already had the braca test done and I am negative (my sister is too).  They want me to do the BART test (covered by my insurance co) and talk more about the side effects of the drug.  i have researched it in depth and it does not look like something i want to take!!  However she put my percentage of developing BC at 40% with my sisters diagnosis and that kinda scares me.  i am hoping that careful screening will be enough!  Thanks again for your reponse.
Blank
25201_tn?1255584436
One thing about Tamoxifen and other similar drugs is that not everyone will experience all the side effects nor will they experience them to the same degree. If it's recommended strongly you could try it for a month or two and evaluate the side effects (if any) and decide if you could tolerate it. If in the future and that's a BIG IF you should develop BC it's possible that you would be on Tamoxifen following your other treatment anyway. If the odds are that high I probably would give it a try. Some women have no problems with it at all and others seem to be quite debilitated by the side effects. Take care ....
Blank
Continue discussion Blank
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Breast Cancer Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Breast Cancer Answerers
25201_tn?1255584436
Blank
japdip
587083_tn?1327123862
Blank
zouzi